Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

July 28, 2016Chase County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 28, 2016, 1:49 AM MDT for Chase County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 1:49 AM MDT (07:49 UTC)
Expired
Jul 28, 2016, 2:30 AM MDT
In force
41 min
Issued by
NWS North Platte, NE

County Chase County, NE

The radar

The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1993 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS83 KLBF 280749
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 AM CDT THU JUL 28 2016
 
NEZ069-070-280830-
CHASE NE-HAYES NE-
249 AM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES...CHASE AND
SOUTHEASTERN PERKINS COUNTIES UNTIL 330 AM CDT/230 AM MDT/...

AT 248 AM CDT/148 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO 10 MILES SOUTH OF
MADRID. MOVEMENT WAS SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IMPERIAL...WAUNETA...LAMAR...ENDERS...CHAMPION...ENDERS RESERVOIR
STATE RECREATION AREA...CHASE...HAMLET...CHURCH GROVE
CAMPGROUND...AREA A CAMPGROUND...CRETE...CENTER DAM CAMPGROUND AND
WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 53.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4035 10203 4068 10204 4070 10136 4035 10105
TIME...MOT...LOC 0748Z 319DEG 30KT 4057 10194 4070 10158 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 27, 10:59 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 27, 10:59 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1159 PM CDT WED JUL 27 2016

.SYNOPSIS...
Issued at 341 PM CDT Wed Jul 27 2016

Ridge dominating the desert southwest. Northwest flow across the
high plains. Train of disturbances riding the northern periphery of
the ridge, which takes them over the CWA. One wave is exiting the
southeast with another wave over southwest S Dakota. Generally
seasonal temperatures with 3 PM CDT in the lower to mid 80s.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 341 PM CDT Wed Jul 27 2016

The major concern over the next 24 hours will be placement of
isolated to scattered showers and thunderstorms. Models not really
having a good handle on the convection that has fired along the
Neb/S. Dakota border. A surface trough continues to slowly drift to
the southeast, which was the focus for a line of showers earlier.
This line is starting to see more development, however in the next
few hours the boundary should be located southeast of the CWA.

Meanwhile eyes will begin to track the second wave which is just
crossing into the CWA. Storms have already fired along the boundary
and will likely remain isolated to scattered as the boundary drifts
to the southeast. Marginal instability with cape of 1000 to 2000
with 0 to 6 km shear around 30 kts. Better shear develops later
however the cape will diminish. Locally an isolated strong or severe
storm will possible and agree mostly with the SPC marginal risk
across the west although it probably could be a little further to
the east to cover the storms by KVTN. Some clearing is possible
overnight with temps similar to last night in the upper 50s to
around 60s.

Tomorrow another day with another couple of waves that will continue
to keep at least low pops in the forecast. In and out of clouds and
a slightly cooler airmass will result in temps a couple degrees
cooler than today. Highs in the lower to mid 80s.

.LONG TERM...(Thursday night through Wednesday)
Issued at 341 PM CDT Wed Jul 27 2016

Models in good agreement and have good confidence in the forecast.
Stationary boundary lying across the panhandle and upper 250mb jet
overhead but weakening as stronger to mid level wave moves through
in fast northwest flow. Have higher pops over southwest zones
along the boundary. lows in the upper 50s northwest to the low 60s
southwest. Boundary continues to the west with upslope flow and
mid level waves moving across the northern plains through the day
on Friday. Residual showers thunderstorms through the day on
Friday with highs in the low 80s due to cloud cover and
precipitation. Broad trough over the Great Lakes Saturday with
deepening closed low over western Canada will allow ridge to build
back into the central and northern plains. A warm front will
spread northeast across the forecast area with highs in the mid to
upper 80s. A few showers isolated thunderstorm can't be ruled out
along the warm front over north central Nebraska Saturday
afternoon. Low pressure moves into the northern plains Sunday with
the trough axis to the west and most of western Nebraska in the
warm sector. Highs in the 90s. Upper closed low along the Canadian
border will push a front through the forecast area on Monday with
highs in the 90s Monday and Tuesday. Front will be the focus for
thunderstorm development late afternoon and early evening as it
lies across southwest Nebraska.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1157 PM CDT Wed Jul 27 2016

A few isolated showers currently exist across portions of central
NE. Elsewhere, isolated/scattered showers and thunderstorms are
present across the NE Panhandle.

Chances for additional thunderstorms over the forecast area have
largely diminished. However, there is enough uncertainty such
that a isolated thunderstorm or two cannot be ruled out...either
developing or moving into western NE. Confidence is low. Some
patchy fog may develop overnight in climo prone areas as winds
become light.

Increased chances for thunderstorms tomorrow. Best chances across
the southwest half of the forecast area, where strong to severe
thunderstorms possible. Mentioned TSTMs in the KLBF TAF, however,
no mention for KVTN -- this is attributable to confidence and
uncertainty at this time.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...Masek
SHORT TERM...Masek
LONG TERM...Power
AVIATION...ET
Hazardous weather outlook, Jul 27, 9:03 PM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1003 PM CDT WED JUL 27 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-290315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1003 PM CDT WED JUL 27 2016 /903 PM MDT WED JUL 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF A LINE FROM
MERRIMAN TO HAYES CENTER OVERNIGHT...HOWEVER...THEY ARE EXPECTED
TO STAY BELOW SEVERE LIMITS. THOUGH AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
TOMORROW AFTERNOON AND CONTINUE OVERNIGHT TOMORROW...AND THERE IS
AN ENHANCED RISK FOR SEVERE THUNDERSTORMS. MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. THE AREA OF GREATEST CONCERN WILL
BE WEST AND SOUTH OF A LINE FROM MERRIMAN TO WHITMAN TO TAYLOR.

CHANCES FOR THUNDERSTORMS ALSO EXIST FRIDAY...SATURDAY...AND
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

ET

In the hours before

Local storm report, Jul 27, 7:55 PM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             10 NNE BROKEN BOW       41.54N 99.57W
07/27/2016  E0.88 INCH       CUSTER             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 27, 8:30 PM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             9 WSW SPRINGVIEW        42.78N 99.91W
07/27/2016  M1.50 INCH       KEYA PAHA          NE   PUBLIC

0456 PM     HAIL             8 S MERRIMAN            42.81N 101.70W
07/27/2016  M1.50 INCH       CHERRY             NE   PUBLIC

            QUARTER TO PING PONG BALL SIZE HAIL AND VERY HEAVY RAIN.

0504 PM     TSTM WND GST     LONG PINE               42.53N 99.70W
07/27/2016  E60.00 MPH       BROWN              NE   TRAINED SPOTTER

0552 PM     HAIL             36 SSE MERRIMAN         42.44N 101.43W
07/27/2016  M2.00 INCH       CHERRY             NE   TRAINED SPOTTER

0555 PM     HAIL             28 N WHITMAN            42.45N 101.54W
07/27/2016  E1.75 INCH       CHERRY             NE   PUBLIC

0604 PM     HAIL             40 SSE MERRIMAN         42.39N 101.40W
07/27/2016  M1.75 INCH       CHERRY             NE   PUBLIC

0641 PM     HAIL             3 SE MILBURN            41.70N 99.71W
07/27/2016  E1.25 INCH       CUSTER             NE   TRAINED SPOTTER

            HAIL TO THE SIZE OF HALF DOLLARS...MOST STONES WERE
            QUARTER SIZE OR SMALLER.

0655 PM     HAIL             10 NNE BROKEN BOW       41.54N 99.57W
07/27/2016  E0.88 INCH       CUSTER             NE   PUBLIC

0717 PM     HAIL             4 ENE BROKEN BOW        41.43N 99.57W
07/27/2016  E2.00 INCH       CUSTER             NE   PUBLIC

0818 PM     HAIL             25 SE BROKEN BOW        41.15N 99.30W
07/27/2016  E1.75 INCH       CUSTER             NE   PUBLIC

            MOST STONES WERE QUARTER SIZE OR SMALLER.

&&

MARTIN
Special weather statement, Jul 27, 10:00 PM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT WED JUL 27 2016

NEZ070-280445-
HAYES NE-
1100 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAYES COUNTY UNTIL 1145
PM CDT...

AT 1100 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WAUNETA...OR 15 MILES SOUTHWEST OF HAYES CENTER...MOVING
SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4047 10134 4055 10120 4039 10078 4035 10078
      4035 10134
TIME...MOT...LOC 0400Z 332DEG 17KT 4038 10126

JACOBS
Special weather statement, Jul 28, 1:49 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 AM CDT THU JUL 28 2016

NEZ069-070-280830-
CHASE NE-HAYES NE-
249 AM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES...CHASE AND
SOUTHEASTERN PERKINS COUNTIES UNTIL 330 AM CDT/230 AM MDT/...

AT 248 AM CDT/148 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO 10 MILES SOUTH OF
MADRID. MOVEMENT WAS SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IMPERIAL...WAUNETA...LAMAR...ENDERS...CHAMPION...ENDERS RESERVOIR
STATE RECREATION AREA...CHASE...HAMLET...CHURCH GROVE
CAMPGROUND...AREA A CAMPGROUND...CRETE...CENTER DAM CAMPGROUND AND
WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4035 10203 4068 10204 4070 10136 4035 10105
TIME...MOT...LOC 0748Z 319DEG 30KT 4057 10194 4070 10158

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:52 PM MDTSevere Thunderstorm WarningLBFCuster38 min
Jul 27, 7:05 PM MDTSpecial Weather StatementLBFKeya Paha40 min
Jul 27, 7:42 PM MDTSpecial Weather StatementLBFBoyd48 min
Jul 27, 10:00 PM MDTSpecial Weather StatementLBFHayes45 min
Jul 28, 2:24 AM MDTSpecial Weather StatementLBFChase51 min
Jul 28, 5:58 AM MDTSevere Thunderstorm WarningLBFDeuel, Garden47 min
Jul 28, 6:46 AM MDTSpecial Weather StatementLBFDeuel44 min
Jul 28, 12:32 PM MDTSpecial Weather StatementLBFChase43 min
Jul 28, 5:33 PM MDTSpecial Weather StatementLBFKeya Paha42 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.